Organics Committee of the Statewide Commission on Recycling Markets and Curbside Recycling
Public Notice and Agenda
Date: August 21, 2020
Time: 10:00am – 12:00pm
Webcast: Public Meeting Live Webcasts
Public Comment Portal
1. 10:00 am (5 min) Call to Order, Roll Call, and Establishment of Quorum – Chair
Formal proceedings to bring Committee to order.
2. 10:05 am (10 min) Public Comment Review – Items Not on the Agenda – Chair
At this time, any member of the public may address the Committee on matters not listed on this agenda. Participants are encouraged to reserve their comments for regular matters listed on this agenda for the time the item is considered by the Committee. Please note that no action may be taken on any item that is not listed
3. 10:15 am (5 min) Review and Potential Approval of Meeting Notes
The Committee will review and potentially approve meeting notes from August 3, 2020.
4. 10:20 am (5 min) Discussion and Response to Previous Public Comments
The Committee will discuss the public comments received from: Elijah Carder from Los Angeles County of Public Works regarding SB 1383 funding; Evan Edgar of the California Compost Coalition regarding SB 1383 at the Commission meeting on July 15, 2020 and Neil Edgar regarding compostable packaging.
5. 10:25 am (80 min) Compostable Packaging: Value Chain Presentations
Presentations and short discussions related to compostable packaging with specific topics of SB 1335, manufacturer perspectives, local jurisdiction approaches to SB 1383, and impacts on compost operations.
SB 1335 Update
Robert Contreras, Environmental Scientist, CalRecycle
Compostable Packaging Manufacturer Market Perspective
David Fridland, Sustainability Maven, Eco Products
Rhodes Yepsen, Executive Director, Biodegradable Products Institute
Local Jurisdiction Approach to SB 1383 Program Inclusion of Compostable Packaging
Alex Helou, Assistant Director, Los Angeles Sanitation and Environment
Larry Sweetser, Rural Counties Representatives of California
Compostable Packaging Feedstock Impacts on Compost Operations
Bill Camarillo, Chief Executive Officer, Agromin
6. 11:45 am (10 min) Next Meeting, Proposed Meeting Schedule for 2020-2021, and Agenda Items for Future Meetings
Discussion on future agenda items, potential stakeholder presenters and scheduling of future meetings.
· Food Rescue & Waste Prevention
· Infrastructure: Capacity, Permitting, Entitlement and Financing
· Organics Products, Procurement & Market Development
7. 11:55 am (5 min) Meeting Summary and Closing
Closing remarks and summary of goals achieved during the first meeting.
For further information about this meeting, please contact Laura Moreno at email@example.com, (916) 323-5355, or 801 K Street, Mailstop 17-01, Sacramento, CA 95814.
Discussion and action may be taken on any item on the Committee meeting agenda. This notice and agenda, and any available meeting minutes and materials, can be found on the Statewide Commission on Recycling Markets and Curbside Recycling webpage. This Committee is part of the Statewide Commission on Recycling Markets and Curbside Recycling. The time and order of agenda items are approximate and subject to change at the discretion of CalRecycle and the Committee Chair to facilitate the effective transaction of business.
Under Government Code section 11123(a), all meetings of a state body are open and public, and all persons are permitted to attend any meeting of a state body, except as otherwise provided in that article.
Pursuant to Executive Order N-29-20, certain provisions of the Bagley Keene Open Meeting Act are suspended due to a State of Emergency in response to the COVID-19 pandemic. Consistent with the Executive Order, this Committee meeting will be conducted by teleconference only. None of the locations from which Commissioners will participate will be open to the public. The public may observe the meeting via live webcast online by accessing the meeting link at Public Meeting Live Webcasts.
Members of the public who wish to comment during the meeting may do so using the Commission’s public participation portal found at Public Comment Portal. When using the Public Comment Portal, please select “Workshop” from the initial drop-down menu. During the live webcast, CalRecycle or the Committee Chair, at their discretion, will apportion available time among those who wish to have their comments read aloud during the meeting. Please note that, due to time constraints written comments should be limited to 250 words or less. It should be noted that, the Commission will be unable to take any action on matters received from the public that have not been placed on the agenda. The Commission will, however, determine whether action on such matters should be scheduled on a future agenda.
Please note that Commissioners who are not members of this Committee may be attending this meeting only as observers, not as participants.
Persons who, due to a disability, need assistance in order to participate in this meeting should, prior to the meeting, contact Laura Moreno at (916) 323-5355 (voice), firstname.lastname@example.org (e-mail). TTY/TDD and Speech-to-Speech users may dial 7-1-1 for the California Relay Service to submit comments on an agenda item or to request special accommodations for persons with disabilities.